Alert archive / New York / Tornado Warnings in 2009
Tornado Warning 8, NWS New York, NY
NWS New York, NY issued this tornado warning at Jul 26, 2009, 6:45 PM EDT for Nassau County, Queens County, New York. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2009, 6:45 PM EDT (22:45 UTC)
- Expired
- Jul 26, 2009, 7:15 PM EDT
- In force
- 30 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Nassau County, NY, Queens County, NY
The radar
The Brookhaven radar (KOKX), 74 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 6:45 PM EDT | FUNNEL CLOUD | 1 S Flushing, NY | TRAINED SPOTTER REPORTED A FUNNEL CLOUD/POSSIBLE SMALL ROPE. |
| Jul 26, 7:00 PM EDT | TSTM WND DMG | East Hills, NY | LARGE LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 3:51 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.8 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 933 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 889 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS51 KOKX 262245
TOROKX
NYC059-081-262315-
/O.NEW.KOKX.TO.W.0008.090726T2245Z-090726T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
645 PM EDT SUN JUL 26 2009
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* TORNADO WARNING FOR...
QUEENS COUNTY IN SOUTHEAST NEW YORK...
CENTRAL NASSAU COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 715 PM EDT...
* AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR FLUSHING...
MOVING EAST AT 30 MPH.
* THE TORNADO WILL BE NEAR...
LITTLE NECK...GREAT NECK AND ELMONT BY 655 PM...
MANHASSET BY 700 PM...
MINEOLA AND GARDEN CITY BY 705 PM...
WESTBURY AND BROOKVILLE BY 710 PM...
HICKSVILLE BY 715 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM SUNDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
&&
LAT...LON 4080 7385 4081 7379 4080 7376 4082 7376
4087 7353 4072 7349 4069 7383
TIME...MOT...LOC 2246Z 257DEG 26KT 4074 7382
$$
SMITH2 follow-up statements
000
WWUS51 KOKX 262306
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
706 PM EDT SUN JUL 26 2009
NYC081-262315-
/O.CAN.KOKX.TO.W.0008.000000T0000Z-090726T2315Z/
QUEENS NY-
706 PM EDT SUN JUL 26 2009
...THE TORNADO WARNING FOR QUEENS COUNTY IS CANCELLED...
THE THUNDERSTORM HAS MOVED OUT OF THE AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM SUNDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
LAT...LON 4073 7373 4074 7370 4075 7370 4078 7375
4082 7376 4087 7353 4072 7349 4070 7373
TIME...MOT...LOC 2305Z 266DEG 21KT 4079 7364
$$
NYC059-262315-
/O.CON.KOKX.TO.W.0008.000000T0000Z-090726T2315Z/
NASSAU NY-
706 PM EDT SUN JUL 26 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR CENTRAL
NASSAU COUNTY...
AT 705 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD.
THIS TORNADO WAS LOCATED NEAR EAST HILLS...OR NEAR MINEOLA...MOVING
EAST AT 25 MPH.
THE TORNADO WILL BE NEAR...
OLD WESTBURY...WESTBURY...OLD BROOKVILLE AND CARLE PLACE BY 710
PM...BROOKVILLE...JERICHO...MUTTONTOWN AND HICKSVILLE BY 715 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM SUNDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
&&
LAT...LON 4073 7373 4074 7370 4075 7370 4078 7375
4082 7376 4087 7353 4072 7349 4070 7373
TIME...MOT...LOC 2305Z 266DEG 21KT 4079 7364
$$
SMITH000
WWUS51 KOKX 262315
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
715 PM EDT SUN JUL 26 2009
NYC059-262324-
/O.EXP.KOKX.TO.W.0008.000000T0000Z-090726T2315Z/
NASSAU NY-
715 PM EDT SUN JUL 26 2009
...THE TORNADO WARNING FOR CENTRAL NASSAU COUNTY WILL EXPIRE AT 715
PM EDT...
THE THUNDERSTORM HAS WEAKENED...AND THUS THE TORNADO WARNING WILL BE
ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM SUNDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
LAT...LON 4073 7373 4074 7370 4075 7370 4078 7375
4082 7376 4087 7353 4072 7349 4070 7373
TIME...MOT...LOC 2314Z 266DEG 21KT 4079 7357
$$
SMITHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this tornado warning went out at Jul 26, 4:15 PM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jul 26, 4:15 PM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 415 PM EDT SUN JUL 26 2009 .SYNOPSIS... A TROUGH OF LOW PRESSURE...AHEAD OF A COLD FRONT THROUGH EASTERN OHIO...WILL BE THE FOCUS OF SHOWERS AND THUNDERSTORMS THIS EVENING INTO TONIGHT. THE COLD FRONT WILL SLOWLY ADVANCE TODAY...REACHING EASTERN NEW JERSEY BY LATE TONIGHT...THEN DISSIPATE MONDAY. A SERIES OF TROUGHS WILL DEVELOP IN THE LEE OF THE APPALACHIANS THROUGH THE WEEK...KEEPING THE THREAT OF SHOWERS AND THUNDERSTORMS IN THE AREA. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... DESTABILIZING ATMOSPHERE CURRENTLY WITH INCREASING SHEAR. SEVERE THUNDERSTORM WATCH ISSUED THROUGH 11PM. 40-50 KT LOW LEVEL JET NOTED ON OKX 18Z SOUNDING EXPECTED TO COMBINE WITH LOWERING LCL/S...HOWEVER UNIDIRECTIONAL SHEAR WILL BE THE LIMITING FACTOR FOR TORNADOES. DAMAGING WINDS AND LARGE HAIL THE MAIN THREAT. THE INITIAL CHALLENGE WILL CONTINUE TO BE ASSESSING TRIGGER TIME...AS CLOUDS HAVE MAINTAINED SOMEWHAT STABLE LOW LEVELS. HOWEVER...BASED ON SATELLITE AND RADAR TRENDS...VIGOROUS GROWTH OF CBS INDICATES THAT IT WILL NOT TAKE MUCH SUN TO ALLOW FORMATION OF THUNDERSTORMS. THINK THE FLAVOR OF THE CONVECTION WILL BE LINES OR CLUSTERS THAT DO NOT NECESSARILY START OUT WITH MUCH ROTATION...BUT RATHER TAKE ON THOSE CHARACTERISTICS AS THEY MOVE INTO A MORE HIGHLY SHEARED ENVIRONMENT. FLASH FLOOD WATCH ALSO CONTINUES DUE TO HIGH DEWPOINTS IN VIGOROUS THUNDERSTORM GROWTH. ALSO...DUE TO LONG PERIOD OCEAN SWELLS AND GUSTY SOUTHERLY WINDS...A HIGH RISK OF RIP CURRENTS IS FORECAST FOR THE REST OF TODAY FOR ALL ATLANTIC OCEAN BEACHES. PLEASE SEE THE LATEST NYCCFWOKX FOR DETAILS. && .SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY/... THE COLD FRONT THAT MOVES THROUGH LATER TONIGHT DISSIPATES IN THE LOW LEVELS...BUT THE RESIDUAL MID LEVEL BOUNDARY REMAINS IN PLACE THROUGH AT LEAST TUESDAY. A PERSISTENT UPPER TROUGH REMAINS ENTRENCHED OVER EASTERN CANADA. MUGGY AIRMASS IS NOT REALLY SCOURED OUT BY THE FRONT...SO WITH THE UPPER LOW AND HIGH DEWPOINTS ON PLACE..UNSETTLED WEATHER IS EXPECTED FOR AT LEAST THE NEXT FEW DAYS. WILL STICK WITH A MAINLY DIURNAL TREND TO POP...KEEP THUNDERSTORMS IN THE FORECAST AND TRY TO TWEAK TO INDIVIDUAL SHORTWAVES AS MUCH AS POSSIBLE. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... THE EXTENDED FORECAST CONTINUES TO SHOW A SUMMER-LIKE PATTERN WITH NO MAJOR RAIN MAKERS AND TEMPERATURES NEAR CLIMATOLOGY. ISOLATED TO SCATTERED AFTERNOON CONVECTION WILL BE POSSIBLE EACH DAY...HOWEVER THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS ARRIVES LATE THURSDAY WITH AN APPROACHING COLD FRONT. MODEL GUIDANCE CONTINUES TO SHOW NYC APPROACHING UPPER 80S TO NEAR 90 DEGREES FOR MIDWEEK. IT REMAINS TO BE SEEN IF WE WILL MAKE IT TO THE END OF JULY WITHOUT REACHING 90 DEGREES IN CENTRAL PARK FOR THE ONLY THE SECOND TIME SINCE RECORDS BEGAN (THE LAST TIME CENTRAL PARK HAD NO 90 DEGREE DAYS IN JUNE AND JULY WAS 1996). && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... LIFR STRATUS WILL CONTINUE TO STRADDLE KGON/KISP INTO THIS EVENING...OTHERWISE MAINLY VFR IN SCATTERED CLOUDS ACROSS REMAINDER OF TERMINALS. PARTIAL SUNSHINE HAS ALLOWED FOR DE STABILIZATION...WITH SHOWERS AND TSTMS EXPECTED TO DEVELOP LATE THIS AFTERNOON INTO THIS EVENING. LOW MVFR CONDS POSSIBLE IN STORMS. A 2 HR TEMPO HAS BEEN USED TO REPRESENT BEST TIMING AT EACH TERMINAL...OVERALL BETWEEN 22Z AND 06Z. SOME OF THE STORMS COULD BE SEVERE...WITH STRONG WINDS AND LARGE HAIL. SCT SHOWERS AND TSTMS ARE EXPECTED TO CONTINUE TONIGHT AS A COLD FRONT ENTERS THE AREA...ALTHOUGH THE SEVERITY OF THE STORMS WILL DIMINISH AFTER MIDNIGHT WITH THE LOSS OF HEATING. HAVE ONLY KEPT VCSH WITH VFR CIGS IN THE FORECAST AFTER 06Z DUE TO LOW CONFIDENCE OF A SPECIFIC TERMINAL BEING AFFECTED. OTHERWISE...WOULD EXPECT MVFR CIGS IN SHOWERS/TSTMS. WOULD THINK THAT STRATUS/FOG ACROSS EASTERN TERMINALS WOULD DISPERSE WITH EVENING CONVECTION...BUT THEN UNCERTAINTY EXISTS WITH RE-DEVELOPMENT DUE TO LIKELY ONGOING SCT CONVECTIVE ACTIVITY. STRATUS FOG DEVELOPMENT POSSIBLE ACROSS COASTAL TERMINALS MON MORNING...OTHERWISE VFR CONDS WITH MVFR IN SCT CONVECTION. OUTLOOK FOR 18Z MON THROUGH THU... MON-FRI: VFR. ISOLD TO SCT AFTERNOON/EVENING CONVECTION WITH MVFR CONDITIONS. && .MARINE... A SOUTHERLY FLOW WILL CONTINUE ACROSS THE AREA FOR THE NEXT SEVERAL DAYS. SEAS HAVE REMAINED BELOW SCA...BUT LLJ EXPECTED TO STRENGTHEN OVER THE WATERS TONIGHT WHICH SHOULD HELP BUILD SEAS TO MARGINAL SCA...CONTINUING INTO MONDAY. WILL CONTINUE SCA FOR OCEAN WATERS AND LET SUBSEQUENT SHIFTS EXAMINE WAVE TRENDS. ONCE OCEAN SEAS REACH MARGINAL SCA THEY COULD WAVER AROUND THERE THROUGH THE FORECAST PERIOD WITH PERSISTENT SOUTHERLY FLOW AND PERIODIC STRENGTHENING OF THE LLJ. LATE AFTERNOON/EVENING AMBROSE JET DEVELOPMENT COULD HAVE MARGINAL SCA WINDS ON THE WESTERN WATERS EACH DAY. && .HYDROLOGY... SHOWERS AND THUNDERSTORMS COULD PRODUCE AREAL AVERAGE RAINFALL OF THREE QUARTERS TO AROUND ONE INCH THIS EVENING. LOCALLY HIGHER AMOUNTS OF TWO OR MORE INCHES ARE POSSIBLE WITH THE STRONGER STORMS AND STORMS MOVING ACROSS THE SAME AREAS. FLASH FLOOD GUIDANCE OUTSIDE NYC GENERALLY 2 TO 2 1/2 INCHES IN 3 AND 6 HOURS. FLASH FLOODING...AND URBAN FLOODING...IS A POSSIBILITY THIS AFTERNOON AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE FORECAST AREA. ADDITIONAL RAINFALL WILL BE POSSIBLE EACH AFTERNOON AND EVENING...MONDAY THROUGH FRIDAY. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR CTZ005>012. NY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NYZ067>081. NJ...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NJZ002>006-011. MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT MONDAY FOR ANZ350-353-355. && SYNOPSIS...BS NEAR TERM...BS SHORT TERM...BS LONG TERM...BC/MAS AVIATION...NV MARINE...BC/MAS HYDROLOGY...BS
Hazardous weather outlook, Jul 26, 4:26 PM EDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 426 PM EDT SUN JUL 26 2009 CTZ005>012-NJZ002>006-011-NYZ067>081-272030- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 426 PM EDT SUN JUL 26 2009 ...SEVERE THUNDERSTORM WATCH 626 IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. FLASH FLOOD WATCH. THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED THE AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS...ALTHOUGH LARGE HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON AND EVENING FOR THE NEXT FEW DAYS...WHICH MAY PRODUCE HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-272030- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 426 PM EDT SUN JUL 26 2009 ...SEVERE THUNDERSTORM WATCH 626 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Jul 26, 4:44 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 444 PM EDT SUN JUL 26 2009 CTZ005-009-NYZ071-262130- NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER- 444 PM EDT SUN JUL 26 2009 ...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD AND WESTCHESTER COUNTIES... AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SANDS POINT...OR NEAR GLEN COVE...AND MOVING NORTHEAST AT 35 MPH. PEOPLE IN FAIRFIELD AND WESTCHESTER COUNTIES...INCLUDING RYE...PORT CHESTER...STAMFORD...DARIEN...NORWALK...NEW CANAAN...WILTON AND GEORGETOWN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. JMC
Special weather statement, Jul 26, 5:02 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 502 PM EDT SUN JUL 26 2009 NYZ075>077-262200- KINGS (BROOKLYN)-NASSAU-QUEENS- 502 PM EDT SUN JUL 26 2009 ...STRONG THUNDERSTORMS WILL IMPACT KINGS (BROOKLYN)...NASSAU AND QUEENS COUNTIES... AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ROCKAWAY BEACH TO 10 MILES NORTHEAST OF RUMSON...OR ALONG A LINE EXTENDING FROM ROCKAWAY BEACH TO 11 MILES SOUTH OF ROCKAWAY BEACH...AND MOVING NORTHEAST AT 25 MPH. PEOPLE IN KINGS (BROOKLYN)...NASSAU AND QUEENS COUNTIES...INCLUDING SHEEPSHEAD BAY...ROCKAWAY BEACH...CANARSIE...HOWARD BEACH...OZONE PARK...KENNEDY AIRPORT...ATLANTIC BEACH...CEDARHURST...WOODMERE AND LONG BEACH...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY RAIN IS OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. JMC
Local storm report, Jul 26, 5:10 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
510 PM EDT SUN JUL 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL HOWARD BEACH 40.66N 73.84W
07/26/2009 E0.75 INCH QUEENS NY LAW ENFORCEMENT
PENNY SIZE HAIL
0420 PM TSTM WND DMG HOWARD BEACH 40.66N 73.84W
07/26/2009 QUEENS NY LAW ENFORCEMENT
WIRES AND LARGE TREE LIMBS DOWNED ON INTERSECTION OF
PITKIN AVENUE AND HAWTREE ST.
&&
JPSpecial weather statement, Jul 26, 5:47 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 547 PM EDT SUN JUL 26 2009 CTZ005-NYZ068>070-262245- NORTHERN FAIRFIELD-NORTHERN WESTCHESTER-PUTNAM-ROCKLAND- 547 PM EDT SUN JUL 26 2009 ...DEVELOPING THUNDERSTORMS WILL IMPACT FAIRFIELD...PUTNAM...ROCKLAND AND WESTCHESTER COUNTIES... AT 547 PM EDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR NYACK...AND MOVING NORTHEAST AT 25 MPH. PEOPLE IN FAIRFIELD...PUTNAM...ROCKLAND AND WESTCHESTER COUNTIES... INCLUDING NYACK...ORANGEBURG...TARRYTOWN...UPPER NYACK...NORTH TARRYTOWN...OSSINING...HAWTHORNE...MOUNT KISCO...YORKTOWN HEIGHTS AND BEDFORD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY RAIN IS OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. JMC
Special weather statement, Jul 26, 5:58 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 558 PM EDT SUN JUL 26 2009 NYZ077-262300- NASSAU- 558 PM EDT SUN JUL 26 2009 ...STRONG THUNDERSTORMS WILL IMPACT NASSAU COUNTY... AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FREEPORT TO VALLEY STREAM...AND MOVING NORTHEAST AT 10 MPH. PEOPLE IN NASSAU COUNTY...INCLUDING LYNBROOK...VALLEY STREAM... OCEANSIDE...WOODMERE...CEDARHURST...LIDO BEACH...LONG BEACH... FREEPORT...BALDWIN AND ELMONT...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY RAIN IS OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. JMC
Local storm report, Jul 26, 6:41 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
641 PM EDT SUN JUL 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM HAIL SUMMIT 40.71N 74.37W
07/26/2009 E0.88 INCH UNION NJ TRAINED SPOTTER
NICKEL SIZE HAIL
0552 PM HAIL SPRINGFIELD 40.70N 74.32W
07/26/2009 E1.00 INCH UNION NJ TRAINED SPOTTER
QUARTER SIZE HAIL
0553 PM HAIL WEST ORANGE 40.79N 74.26W
07/26/2009 E0.88 INCH ESSEX NJ TRAINED SPOTTER
QUARTER SIZE
0555 PM HAIL MAPLEWOOD 40.73N 74.27W
07/26/2009 E1.00 INCH ESSEX NJ PUBLIC
QUARTER SIZE HAIL
0555 PM HAIL WEST ORANGE 40.79N 74.26W
07/26/2009 E0.88 INCH ESSEX NJ TRAINED SPOTTER
NICKEL SIZE HAIL
&&
JPThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 11:04 PM EDT | Areal Flood Advisory | OKX | Orange | 86 min |
| Jul 25, 11:47 PM EDT | Flash Flood Warning | OKX | Orange | 118 min |
| Jul 26, 4:35 AM EDT | Flash Flood Watch | OKX | Bronx, Kings, New York, Orange, Putnam, Richmond and 3 more | 19 hr |
| Jul 26, 3:24 PM EDT | Special Marine Warning | OKX | 36 min | |
| Jul 26, 4:05 PM EDT | Special Marine Warning | OKX | 55 min | |
| Jul 26, 4:17 PM EDT | Severe Thunderstorm Warning | OKX | Kings, Nassau, Queens | 43 min |
| Jul 26, 4:27 PM EDT | Special Marine Warning | OKX | 44 min | |
| Jul 26, 4:57 PM EDT | Special Marine Warning | OKX | 66 min | |
| Jul 26, 5:08 PM EDT | Severe Thunderstorm Warning | OKX | Kings, Nassau, Queens | 45 min |
| Jul 26, 5:30 PM EDT | Special Marine Warning | OKX | 31 min | |
| Jul 26, 5:51 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Rockland | 39 min |
| Jul 26, 5:52 PM EDT | Areal Flood Advisory | OKX | Rockland, Westchester | 113 min |
| Jul 26, 5:59 PM EDT | Areal Flood Advisory | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond | 2 hr |
| Jul 26, 6:14 PM EDT | Flash Flood Warning | OKX | New York | 49 min |
| Jul 26, 6:20 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, Kings, New York, Queens, Westchester | 40 min |
| Jul 26, 6:24 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Rockland, Westchester | 51 min |
| Jul 26, 6:25 PM EDT | Special Marine Warning | OKX | 65 min | |
| Jul 26, 6:55 PM EDT | Severe Thunderstorm Warning | OKX | Nassau, Suffolk | 50 min |
| Jul 26, 6:59 PM EDT | Special Marine Warning | OKX | 91 min | |
| Jul 26, 7:39 PM EDT | Flash Flood Warning | OKX | Kings, Queens | 2 hr |
Nearby
Tornado Warnings in New York, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.